Alert archive / Kansas / Red Flag Warnings in 2024
Red Flag Warning 3, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Feb 25, 2024, 1:01 PM MST for Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska; 6 counties in Kansas. It took effect at Feb 26, 2024, 9:00 AM MST. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 25, 2024, 1:01 PM MST (20:01 UTC)
- In effect from
- Feb 26, 2024, 9:00 AM MST
- Expired
- Feb 26, 2024, 6:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Logan County, KS, Sherman County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 2 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 26, 1:02 PM MST | NON-TSTM WND GST 54 | 5 S Burlington, CO | ASOS station KITR Burlington Co Airport. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2519 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
177 WWUS83 KGLD 252001 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 101 PM MST Sun Feb 25 2024 ...Critical Fire Weather Conditions Again Forecasted Sunday... .Above normal warmth combined with a breezy westerly wind will create low humidity that will allow for fire weather conditions to continue through this afternoon. Fire weather conditions will again develop tomorrow, prompting issuance of a Red Flag Warning. The Red Flag Warning continues today, with another Red Flag Warning for tomorrow. COZ252-253-260600- /O.NEW.KGLD.FW.W.0003.240226T1600Z-240227T0100Z/ /O.CON.KGLD.FW.W.0002.000000T0000Z-240226T0000Z/ Yuma-Kit Carson- 101 PM MST Sun Feb 25 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252 AND 253... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM MST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252 AND 253... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 9 AM to 6 PM MST Monday. * AFFECTED AREA...Fire Weather Zones 252 Yuma and 253 Kit Carson. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any fires that ignite may spread rapidly. Use caution if engaging in activities that may result in a fire starting. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ254-KSZ001-013-027-028-041-042-260600- /O.NEW.KGLD.FW.W.0003.240226T1600Z-240227T0100Z/ Cheyenne-Sherman-Wallace-Logan-Greeley-Wichita- 101 PM MST Sun Feb 25 2024 /201 PM CST Sun Feb 25 2024/ ...RED FLAG WARNING IN EFFECT FROM 9 AM MST /10 AM CST/ TO 6 PM MST /7 PM CST/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001, 013, 027, 028, 041, 042, AND 254... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 9 AM MST /10 AM CST/ to 6 PM MST /7 PM CST/ Monday. * AFFECTED AREA...Fire Weather Zones 001 Cheyenne, 013 Sherman, 027 Wallace, 028 Logan, 041 Greeley, 042 Wichita and 254 Cheyenne. * WINDS...West 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ003-004-NEZ079>081-260000- /O.CON.KGLD.FW.W.0002.000000T0000Z-240226T0000Z/ Decatur-Norton-Dundy-Hitchcock-Red Willow- 101 PM MST Sun Feb 25 2024 /201 PM CST Sun Feb 25 2024/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 003, 004, 079, 080, AND 081... * AFFECTED AREA...Fire Weather Zones 003 Decatur, 004 Norton, 079 Dundy, 080 Hitchcock and 081 Red Willow. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any fires that ignite may spread rapidly. Use caution if engaging in activities that may result in a fire starting. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit http://weather.gov/goodland
5 follow-up statements
050 WWUS83 KGLD 252359 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 459 PM MST Sun Feb 25 2024 ...Critical Fire Weather Conditions Again Forecasted Sunday... .Above normal warmth combined with a breezy westerly wind will create low humidity that will allow for fire weather conditions to continue through this afternoon. Fire weather conditions will again develop tomorrow, prompting issuance of a Red Flag Warning. The Red Flag Warning continues today, with another Red Flag Warning for tomorrow. COZ252-253-260800- /O.CAN.KGLD.FW.W.0002.000000T0000Z-240226T0000Z/ /O.CON.KGLD.FW.W.0003.240226T1600Z-240227T0100Z/ Yuma-Kit Carson- 459 PM MST Sun Feb 25 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM MST MONDAY FOR CRITICAL FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONES 252 AND 253... ...RED FLAG WARNING IS EXPIRING FOR CRITICAL FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONES 252 AND 253... The National Weather Service in Goodland is expiring the Red Flag Warning. * AFFECTED AREA...Fire Weather Zones 252 Yuma and 253 Kit Carson. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Any fires that ignite may spread rapidly. Use caution if engaging in activities that may result in a fire starting. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ003-004-NEZ079>081-260100- /O.CAN.KGLD.FW.W.0002.000000T0000Z-240226T0000Z/ Decatur-Norton-Dundy-Hitchcock-Red Willow- 459 PM MST Sun Feb 25 2024 /559 PM CST Sun Feb 25 2024/ ...RED FLAG WARNING IS EXPIRING FOR CRITICAL FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONES 003, 004, 079, 080, AND 081... The National Weather Service in Goodland is expiring the Red Flag Warning. Winds are calming and temperatures are dropping as the sun is setting. Critical fire weather conditions are no longer expected for the remainder of the day. $$ COZ254-KSZ001-013-027-028-041-042-260800- /O.CON.KGLD.FW.W.0003.240226T1600Z-240227T0100Z/ Cheyenne-Sherman-Wallace-Logan-Greeley-Wichita- 459 PM MST Sun Feb 25 2024 /559 PM CST Sun Feb 25 2024/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM MST /10 AM CST/ TO 6 PM MST /7 PM CST/ MONDAY FOR CRITICAL FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONES 001, 013, 027, 028, 041, 042, AND 254... * AFFECTED AREA...Fire Weather Zones 001 Cheyenne, 013 Sherman, 027 Wallace, 028 Logan, 041 Greeley, 042 Wichita and 254 Cheyenne. * WINDS...West 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit http://weather.gov/goodland
936 WWUS83 KGLD 260502 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 1002 PM MST Sun Feb 25 2024 ...Critical Fire Weather Conditions Again Forecasted Sunday... .Above normal warmth combined with a breezy westerly wind will create low humidity that will allow for fire weather conditions to continue through this afternoon. Fire weather conditions will again develop tomorrow, prompting issuance of a Red Flag Warning. The Red Flag Warning continues today, with another Red Flag Warning for tomorrow. COZ252>254-KSZ001-013-027-028-041-042-261715- /O.CON.KGLD.FW.W.0003.240226T1600Z-240227T0100Z/ Yuma-Kit Carson-Cheyenne-Sherman-Wallace-Logan-Greeley-Wichita- 1002 PM MST Sun Feb 25 2024 /1102 PM CST Sun Feb 25 2024/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM MST /10 AM CST/ TO 6 PM MST /7 PM CST/ MONDAY FOR CRITICAL FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONES 252 AND 253... * AFFECTED AREA...Fire Weather Zones 001 Cheyenne, 013 Sherman, 027 Wallace, 028 Logan, 041 Greeley, 042 Wichita, 252 Yuma, 253 Kit Carson and 254 Cheyenne. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Any fires that ignite may spread rapidly. Use caution if engaging in activities that may result in a fire starting. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit http://weather.gov/goodland
564 WWUS83 KGLD 260947 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 247 AM MST Mon Feb 26 2024 ...Critical Fire Weather Conditions Again Today... .Above normal warmth combined with a breezy westerly wind will create low humidity that will allow for fire weather conditions to continue from mid morning through the afternoon today. COZ252>254-KSZ001-013-027-028-041-042-262300- /O.CON.KGLD.FW.W.0003.240226T1600Z-240227T0100Z/ Yuma-Kit Carson-Cheyenne-Sherman-Wallace-Logan-Greeley-Wichita- 247 AM MST Mon Feb 26 2024 /347 AM CST Mon Feb 26 2024/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM MST /10 AM CST/ THIS MORNING TO 6 PM MST /7 PM CST/ THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONES 252 AND 253... * AFFECTED AREA...Fire Weather Zones 001 Cheyenne, 013 Sherman, 027 Wallace, 028 Logan, 041 Greeley, 042 Wichita, 252 Yuma, 253 Kit Carson and 254 Cheyenne. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Any fires that ignite may spread rapidly. Use caution if engaging in activities that may result in a fire starting. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit http://weather.gov/goodland
162 WWUS83 KGLD 261615 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 915 AM MST Mon Feb 26 2024 NEZ079>081-270100- /O.EXA.KGLD.FW.W.0003.000000T0000Z-240227T0100Z/ Dundy-Hitchcock-Red Willow- 915 AM MST Mon Feb 26 2024 /1015 AM CST Mon Feb 26 2024/ ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MST /7 PM CST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 079, 080, AND 081... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 6 PM MST /7 PM CST/ this evening. * AFFECTED AREA...Fire Weather Zones 079 Dundy, 080 Hitchcock and 081 Red Willow. * TIMING...Now through 6 PM MST (7 PM CST). * WINDS...West around 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...Middle 70s. * IMPACTS...Any fires that ignite may spread rapidly. Use caution if engaging in activities that may result in a fire starting. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ252>254-KSZ001-013-027-028-041-042-270100- /O.CON.KGLD.FW.W.0003.000000T0000Z-240227T0100Z/ Yuma-Kit Carson-Cheyenne-Sherman-Wallace-Logan-Greeley-Wichita- 915 AM MST Mon Feb 26 2024 /1015 AM CST Mon Feb 26 2024/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST /7 PM CST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001, 013, 027, 028, 041, 042, 252, 253, AND 254... * AFFECTED AREA...Fire Weather Zones 001 Cheyenne, 013 Sherman, 027 Wallace, 028 Logan, 041 Greeley, 042 Wichita, 252 Yuma, 253 Kit Carson and 254 Cheyenne. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Any fires that ignite may spread rapidly. Use caution if engaging in activities that may result in a fire starting. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit http://weather.gov/goodland
304 WWUS83 KGLD 270056 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 556 PM MST Mon Feb 26 2024 ...The Red Flag Warning will be allowed to expire... .Temperatures are cooling, relative humidity values are climbing, and winds are calming across the area. COZ252>254-KSZ001-013-027-028-041-042-NEZ079>081-270200- /O.EXP.KGLD.FW.W.0003.000000T0000Z-240227T0100Z/ Yuma-Kit Carson-Cheyenne-Sherman-Wallace-Logan-Greeley-Wichita- Dundy-Hitchcock-Red Willow- 556 PM MST Mon Feb 26 2024 /656 PM CST Mon Feb 26 2024/ ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST /7 PM CST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001, 013, 027, 028, 041, 042, 252, 253, AND 254... Critical fire weather conditions have ended for the day. $$ For more information from the National Weather Service visit http://weather.gov/goodland
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Feb 25, 10:16 AM MST, 2 hours 45 minutes earlier. Its key messages:
- Near critical to critical fire weather conditions today due to low humidity, gusty winds, and dry fuels. Red Flag Warning in effect for northern portions of the area during the late morning to afternoon hours.
- Critical fire weather conditions appear likely for those along and west of a Yuma to Burlington to Leoti line on Monday.
- A cold front will surge southward through the area on Tuesday, bringing breezy to strong north winds, colder temperatures, and possibly a chance (up to 50%) for light snow.
Area forecast discussion, Feb 25, 10:16 AM MST, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1016 AM MST Sun Feb 25 2024
.KEY MESSAGES...
- Near critical to critical fire weather conditions today due to
low humidity, gusty winds, and dry fuels. Red Flag Warning in
effect for northern portions of the area during the late
morning to afternoon hours.
- Critical fire weather conditions appear likely for those along
and west of a Yuma to Burlington to Leoti line on Monday.
- A cold front will surge southward through the area on Tuesday,
bringing breezy to strong north winds, colder temperatures,
and possibly a chance (up to 50%) for light snow.
&&
.SHORT TERM /THROUGH TUESDAY NIGHT/...
Issued at 411 AM MST Sun Feb 25 2024
A very dry day is in store across the Tri-State area today. The lee
trough is expected to continue moving east-southeast across Kansas
and the Panhandle region as the upper ridge moves over the Four
Corners region. Temperatures are expected to be warmer today with
highs in the upper 60s to lower 70s. RH values are currently
expected to range from 7 to 11 percent across the entire Tri-State
area, prompting near-critical to critical fire weather concerns.
Westerly winds are a limiting factor for a large portion of the area
with gusts of 15-25 mph generally along and south of I-70 as well as
Cheyenne(KS)and Rawlins counties. The remainder of the area,
including Kit Carson County could see gusts up to 30 mph prompting
the upgrade to a Red Flag Warning from 11 AM to 5 PM MST. Cheyenne
(KS) and Rawlins counties may see a few hours of critical fire
weather conditions; however, confidence was not high enough to
warrant adding them into the RFW. After sunset, winds are expected
to decrease to ~5-10 mph. Overnight lows are forecast to be in the
30s tonight.
On Monday, the upper ridge is expected to continue slowly moving
over Southwest CONUS to the Central and Southern Plains while a more
zonal pattern dominates over the Northern CONUS begins to flatten
the ridge to a more zonal flow over the area. Mid to upper cloud
cover is expected to increase as weak disturbances move over the
Rockies overnight and through the day tomorrow. Depending on how
thick the clouds become, temperatures could be a few degrees cooler
or warmer than the currently forecast low to mid 70s as well as the
ability for the winds to mix down to the surface. Several sites
across the area are at risk of breaking records for high
temperature, see the Climate section below for more details. There
is some concern for near critical to critical fire weather
conditions as RH values are forecast to fall into the mid to
upper teens across the area. The winds across the area are
expected to be breezy out of the southwest to the west with
gusts up to 45 mph possible. The strongest winds are currently
expected to be generally along and west of a Yuma to Burlington
to Leoti line with the remainder of the area seeing gusts up to
25 mph. For now, I have decided to hold off on any fire weather
related products. Continue to monitor the forecast for any
possible changes with the afternoon or overnight forecast
packages. Individuals are encouraged to avoid creating sparks as
any fire starts may become difficult to contain in such
conditions. In addition to the fire weather concerns, blowing
dust could also be an issue for the same area as the critical
fire weather conditions. Breezy conditions are expected to
continue into the overnight hours with gusts up to 35 mph for
the southwest corner as a cold front moves south over the
Central Plains. Overnight lows are forecast to be in the 30s to
lower 40s.
Tuesday is expected to be a bit more active across the area as the
cold front continues to move through during the day. As the sun
begins to rise and strong southwest winds continue ahead of the
front, blowing dust could continue to be a concern for Cheyenne
(CO), Wallace, Greeley, and Wichita counties before expanding
northward to Nebraska. Winds are expected to gust 35 to possibly 58
mph on Tuesday. Behind the front, precipitation chances (up to 50%)
will increase over the northwest corner and continue to spread
across the area through the afternoon hours. Initially rain is
expected; however, as temperatures begin to cool rapidly light,
powdery snow is expected to occur. With the snow and breezy
conditions, blowing snow is a concern that will impact travel
through the night. With above freezing soil temperatures, I'm not
anticipating any snowfall to stick to the ground. Current snow
amounts are forecast to be less than one inch for those mainly along
and north of a Kit Carson to Goodland to McCook line. Precipitation
chances are expected to decrease from north to south Tuesday night.
High temperatures are currently forecast to reach the mid 40s to the
upper 60s, with potentially cooler highs if the frontal passage is
quicker than forecast. Overnight lows are expected to be in the
teens across the area.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Issued at 215 AM MST Sun Feb 25 2024
Wed-Wed night: Expect clear skies assoc/w synoptic subsidence..
as an upper level trough progresses eastward from the Northern/
Central Plains to the MS River Valley. With a modified Arctic
airmass in place over the region Wed morning (deposited in the
wake of Tuesday's cold frontal passage), expect below normal
temperatures.. with highs in the low-mid 40s. Winds will
gradually shift from NW->W->SW during the day.. as surface high
pressure progresses eastward to the MS River Valley and a
modest surface trough develops in the lee of the Rockies.
Thu-Sat: Westerly flow aloft (Thu) will gradually back to the
WSW (Fri) and SW (Sat).. as a pronounced upper level low in the
Gulf of Alaska (Wed) slowly/steadily digs SSE along the Pacific
Coast. Expect dry conditions and a continual warming trend via
persistent southerly flow.. on the eastern periphery of a
surface trough in the lee of the Rockies.
&&
.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1016 AM MST Sun Feb 25 2024
VFR conditions are anticipated to prevail throughout the 18Z TAF
period. West-northwesterly winds this afternoon will be around 6-12
knots sustained at GLD, and around 10-20 knots sustained, gusting 20-
30 knots at MCK. After ~00Z winds become light at both terminals,
generally with a southwesterly component. Winds will again increase
out of the west mid-morning Monday (beginning ~16Z), 10-20 knots
sustained with gusts in the teens to low 20s by the end of the
forecast period. LLWS may develop and impact the MCK terminal for a
brief period overnight (between ~04-08Z); have omitted for now due
to low confidence in occurrence, but will continue to monitor in
case addition is needed in future TAF issuances.
&&
.FIRE WEATHER...
Issued at 411 AM MST Sun Feb 25 2024
Several days of potential Near Critical to Critical Fire Wx
conditions are possible over portions of the region as above
normal temperatures will prevail:
Sunday...Downslope W/SW winds will allow for a more widespread
coverage of RH being in the upper single digits to lower teens across the area.
Wind gusts will be lower compared to yesterday, with a range
closer to 20-30 mph. A Red Flag Warning is in effect for extreme
Southwest Nebraska, Yuma and Kit Carson counties in Colorado, along
with Decatur and Norton counties in Northwest Kansas from 11 AM to 5
PM MST.
Monday...Mid to upper teens for RH are expected, as this is the
best day for well above normal (near record) temperatures.
Decent W/SW downslope is expected to continue, especially
along/west of Highway 25 could bring afternoon gusts into the
25-35 mph range. A localized 35-45 mph gust is possible in western
portions of the CWA, mainly along and west of a Yuma to Burlington to
Leoti line. The current RH forecast might be lower in the
aforementioned area based on the strong downslope warming.
Tuesday...Cold frontal passage will bring some strong shifting
winds from W/SW to northerly by the afternoon hours. Gusts could
approach the 25-58 mph range. Any focus for fire wx concerns will be
south of the Interstate; however, RH values are currently forecast
to be in the upper 20s to mid 40s.
&&
.CLIMATE...
Issued at 200 PM MST Fri Feb 23 2024
HIGH MINIMUM Temperature Records for Monday, 2/26:
Goodland: 39F in 1986
McCook: 37F in 1995
Burlington: 40F in 1986
Hill City: 36F in 1946
Yuma: 38F in 1958
Also, Near Record to Record High Temperatures are possible on
Monday, February 26th. Here are the potential records with many
being within a couple degrees from current forecast:
Goodland KS..........71F in 1896
McCook NE............77F in 1995
Burlington CO........72F in 1995
Hill City KS.........80F in 1995+
Colby KS.............77F in 1995
Tribune KS...........77F in 1995
Yuma CO..............73F in 1950
A (+) denotes a record in multiple years
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Red Flag Warning until 6 PM CST this evening for KSZ003-004.
CO...Red Flag Warning until 5 PM MST this afternoon for COZ252-253.
NE...Red Flag Warning until 5 PM MST /6 PM CST/ this afternoon for
NEZ079>081.
&&
SHORT TERM...JN
LONG TERM...BV
AVIATION...CC
FIRE WEATHER...KMK
CLIMATE...JNHazardous weather outlook, Feb 25, 4:53 AM MST, 8 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 453 AM MST Sun Feb 25 2024 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-261200- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 453 AM MST Sun Feb 25 2024 /553 AM CST Sun Feb 25 2024/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY AND TONIGHT... A Red Flag Warning is in effect for portions of the region during the late morning to afternoon hours due to critical fire weather conditions from low humidity, gusty west winds up to 35 mph, and dry fuels mainly along and north of Highway 34 in southwest Nebraska, Yuma and Kit Carson counties in Colorado, as well as Norton and Decatur counties in Kansas. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Near critical to critical fire weather conditions will be possible Monday and possibly Tuesday as well, with low humidity and stronger westerly winds both days. Blowing dust may be possible generally along and west of a Yuma to Burlington to Leoti line Monday afternoon as well resulting in reduced visibilities and poor air quality. A cold front will move through the area on Tuesday, bringing a sudden wind shift creating potentially dangerous fire weather conditions should one be ongoing. Blowing dust is also a concern, mainly in the southwest corner of the area. In the wake of the front some light snow accumulations through the evening and overnight hours; this may lead to some slick spots on roadways through Wednesday morning impacting the morning commute. .SPOTTER INFORMATION STATEMENT... Spotter activation is not currently anticipated. Spotters are encouraged to report any fires to local dispatch or NWS Goodland.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 1:45 AM MST | Red Flag Warning | GLD | Kit Carson, Yuma | 15 hr |
Nearby
Red Flag Warnings in Kansas, 2024Red Flag Warnings in Colorado, 2024Red Flag Warnings in Nebraska, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.